On contact p-spheres
Annales de l'Institut Fourier, Volume 55 (2005) no. 4, p. 1167-1194

We study invariant contact p-spheres on principal circle-bundles and solve the corresponding existence problem in dimension 3. Moreover, we show that contact p- spheres can only exist on (4n-1)-dimensional manifolds and we construct examples of contact p-spheres on such manifolds. We also consider relations between tautness and roundness, a regularity property concerning the Reeb vector fields of the contact forms in a contact p-sphere.

Nous étudions des p-sphères de contact invariantes sur des fibrés principaux en cercles et nous donnons une réponse au problème d’existence associé en dimension 3. De plus, nous montrons que les p-sphères de contact n’existent que sur les variétés de dimension 4n-1 et nous construisons des exemples sur de telles variétés. Nous analysons aussi les relations entre raideur (tautness) et rondeur, une propriété de régularité qui concerne les champs de Reeb des formes de contact d’une p-sphère de contact.

DOI : https://doi.org/10.5802/aif.2123
Classification:  53D10,  55R25,  58A15
Keywords: contact p-spheres, invariant contact forms, principal fibre bundles
@article{AIF_2005__55_4_1167_0,
     author = {Zessin, Mathias},
     title = {On contact $p$-spheres},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {4},
     year = {2005},
     pages = {1167-1194},
     doi = {10.5802/aif.2123},
     zbl = {1075.53079},
     mrnumber = {2157166},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2005__55_4_1167_0}
}
Zessin, Mathias. On contact $p$-spheres. Annales de l'Institut Fourier, Volume 55 (2005) no. 4, pp. 1167-1194. doi : 10.5802/aif.2123. http://www.numdam.org/item/AIF_2005__55_4_1167_0/

[1] J. Adams Vector fields on spheres, Bull. Amer. Math. Soc., Tome 68 (1962), pp. 39-41 | Article | MR 133837 | Zbl 0107.40403

[2] D. Blair Contact Manifolds in Riemannian Geometry, Springer, Lecture Notes in Mathematics, Tome 509 (1976) | MR 467588 | Zbl 0319.53026

[3] C. Boyer; K. Galicki; B. Mann The geometry and topology of 3-Sasakian manifolds, J. reine u. angew. Math., Tome 455 (1994), pp. 183-220 | MR 1293878 | Zbl 0889.53029

[4] H. Geiges; J. Gonzalo Contact geometry and complex surfaces, Invent. Math., Tome 121 (1995), pp. 147-209 | Article | MR 1345288 | Zbl 1002.53501

[5] H. Geiges; J. Gonzalo Contact Circles on 3-manifolds, J. Diff. Geometry, Tome 46 (1997), pp. 236-286 | MR 1484045 | Zbl 0936.53048

[6] J. W. Gray Some global properties of contact structures, Ann. of Math., Tome 69 (1959), pp. 421-450 | Article | MR 112161 | Zbl 0092.39301

[7] B. Eckmann Gruppentheoretischer Beweis des Satzes von Hurwitz-Radon über die Komposition quadratischer Formen, Comm. Math. Helv., Tome 15 (1943), pp. 358-366 | MR 8592 | Zbl 0028.10402

[8] R. Lutz Structures de contact sur les fibrés principaux en cercles de dimension trois, Ann. Inst. Fourier, Grenoble, Tome 27 (1977) no. 3, pp. 1-15 | Article | Numdam | MR 478180 | Zbl 0328.53024

[9] R. Lutz Sur la géométrie des structures de contact invariantes, Ann. Inst. Fourier, Grenoble, Tome 29 (1979) no. 1, pp. 283-306 | Article | Numdam | MR 526789 | Zbl 0379.53011

[10] J. Martinet Sur les singularités des formes différentielles, Ann. Inst. Fourier, Tome 20 (1970) no. 1, pp. 95-178 | Article | Numdam | MR 286119 | Zbl 0189.10001